Abramson Cancer Center of the University of Pennsylvania
Ultima Vez Modificado: 26 de enero del 2012
My doctor told me I am at risk for osteoporosis because of my cancer treatment. Why is this and what should I do about it?
Nicole Ross, RN, MSN, OCN - Radiation Oncology Nurse at Penn Medicine, responds:
Cancer treatments can put you at risk for osteoporosis. Osteoporosis is a weakening of the bones, that can put you at risk for bone fractures. An adequate intake of calcium and Vitamin D are crucial. Also, exercise is helpful in treating osteoporosis. Speak with your doctor about the accurate dose.
Learn more about bone health and osteoporosis after cancer treatment on OncoLink.
This question and answer was part of the OncoLink Brown Bag Chat Series. View the entire Focus on Gynecologic Cancers transcript.Imprima English
Feb 25, 2010 - The nonsteroidal selective estrogen-receptor modulator lasofoxifene may reduce the risk of fractures, stroke, estrogen receptor-positive breast cancer, and coronary heart disease in postmenopausal women with osteoporosis. However, the drug significantly increases the risk of venous thromboembolic events, according to a study in the Feb. 25 issue of the New England Journal of Medicine.
Feb 25, 2010
Mar 17, 2010
Mar 24, 2011